Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Is it safe to take dilaudid ?

I was prescribed dilaudid for pain with ovarian cysts . However, my instincts are telling me that I should not be taking such a strong narcotic because of my epilepsy . I take depakote and topomax for my seizures . I think my obgyn may have forgotten about my epilepsy when she prescribed me this. I haven t taken it yet. Unfortunately, I am without a neuro because of my insurance.
Asked On : Fri, 14 Jan 2011
Answers:  2 Views:  272
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Nephrologist 's  Response
Thanks for the query
Dilaudid is derived from morphine and is 4 times stronger than morphine but has lower side effects and dependance.
Dilaudid is not known to interact with topomax.
Side effects are light-headedness, dizziness, sedation, itching, constipation, nausea, vomiting, and sweating

Have a healthy living
Answered: Sun, 21 Aug 2011
I find this answer helpful
Orthopaedic Surgeon Dr. Aashish Raghu's  Response
Welcome to Healthcare Magic
Dilaudid can be associated with lowering threshold of seizures which can make you at increased risk of getting seizures. You need to consult your Neurologist about the risks in your case. Avoid taking it till you are allowed to do so by your Neurologist.
Answered: Sun, 21 Aug 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor